MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA 70CC TOTAL ARTIFICIAL HEART (STAH); BIVENTRICULAR REPLACEMENT DEVICE

SYNCARDIA SYSTEMS, LLC SYNCARDIA 70CC TOTAL ARTIFICIAL HEART (STAH); BIVENTRICULAR REPLACEMENT DEVICE
Catalog Number P/N 500101
Medical Device Problem Codes Leak/Splash (1354); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device has not been received for explant analysis at the time of this report but will be evaluated immediately upon return.
 
Event or Problem Description
Per the implanting hospital staff, the patient was initially implanted with right and left ventricles from tah-t kit (sn: (b)(6), device was turned on, bypass turned off.Surgeon noted blood "leaking" from right ventricle.Blood noted to be coming out of right ventricle near the inflow connector/valve.Patient placed back on bypass, tah turned off.Right ventricle (id: 128758r0823) removed from patient.New implant kit obtained (sn: (b)(6) and new right ventricle (id: 128924r0923) implanted.Patient was ultimately successfully implanted after being placed back on bypass, then replacement ventricle was implanted and patient taken off bypass, fully supported on the tah.No other adverse impact to patient was reported.
 
Event or Problem Description
Per the implanting hospital staff, the patient was initially implanted with right and left ventricles from tah-t kit (sn: (b)(6)), device was turned on, bypass turned off.Surgeon noted blood "leaking" from right ventricle.Blood noted to be coming out of right ventricle near the inflow connector/valve.Patient placed back on bypass, tah turned off.Right ventricle (id (b)(6)) removed from patient.New implant kit obtained (sn (b)(6)) and new right ventricle ( id: (b)(6)) implanted.Patient was ultimately successfully implanted after being placed back on bypass, then replacement ventricle was implanted and patient taken off bypass, fully supported on the tah.No other adverse impact to patient was reported.
 
Additional Manufacturer Narrative
Device history record (dhr) review confirmed that stah lot number: 130338 (right ventricle id: (b)(6)) was serviced and passed all functional testing prior to being released to finished goods on 02 apr 2025.Visual inspection of device found no abnormalities around the inflow valve, inflow quick connect, and outer sleeve.An air bubble was found around the junction area between the quick connect outer sleeve for outflow valve but was not of significance and did not affect the functionality of the device.The right stah ventricle passed all functional testing during initial explant analysis.A non-clinical inflow connector was utilized to test latching ability to inflow outer sleeve, and for leaks when running water from a faucet into the connector.Inflow connector was able to be attached without issues and kept a firm grip on inflow outer sleeve.With inflow connector attached, water flowed vertically onto junction between inflow valve and inflow outer sleeve at different angles.No water drops or leaks could be detected at any junction.Right ventricle was submerged in water on stroke volume test fixture to test for leaks with increasing pressure from a hand pump.The inflow and outflow outer sleeve were covered.Cannula was attached to center hole from the underside of stroke volume test fixture's lid and submerged right ventricle.No air bubbles were detected, indicating no leaks.Still underwater and connected to nozzle of lid, right ventricle was air pressurized by hand pump through the nozzle on the top side of stroke volume test fixture's lid.While actuating hand pump, no air bubbles were detected, indicating no leaks.Right ventricle was connected to dmc tank and c2 driver under normotensive conditions.No leaks were detected, right average cardiac output was within specifications, and pressure outputs remained normotensive.Failure investigation for this complaint could not confirm the reported issue.The customer complaint was not replicated; the root cause of the reported leaking right stah ventricle could not be determined.Failure investigation identified no test failures or damage that could have contributed to the event.The air bubble found at the junction of the outflow connector and the ventricle was cosmetic only.No evidence of a device malfunction was found and the stah functioned as intended.The patient was placed back on bypass support and then implanted with a replacement right ventricle.No adverse impact to patient reported.This issue will be monitored and trended as part of the customer complaint process.Syncardia has completed its evaluation and is closing this file.If new or additional information is received in the future, syncardia will file a follow-up mdr.

Brand Name
SYNCARDIA 70CC TOTAL ARTIFICIAL HEART (STAH)
Common Device Name
BIVENTRICULAR REPLACEMENT DEVICE
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer (Section G)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer Contact
michael larsen
1992 e silverlake road
tucson, AZ 85713
5205451234
MDR Report Key22379036
Report Number3003761017-2025-00120
Device Sequence Number20972481
Product Code LOZ
UDI-Device Identifier00858000003008
UDI-Public(01)00858000003008(10)130338(11)240221(17)270331
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberP/N 500101
Device Lot Number130338
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer06/30/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age41 YR
Patient SexMale